Login   |   Register


Clozapine-induced rabbit syndrome: a case report

Cicek Hocaoglu

Authors information

Abstract


Rabbit syndrome (RS) is an antipsychoticinduced rhythmic motion of the mouth/lips resembling the chewing movements of a rabbit. The movement consists of a vertical-only motion, at about 5 Hz, with no involvement of the tongue. Long-term exposure to typical antipsychotics has clearly been associated with RS, but little is known of the risk of RS due to exposure to newer atypical antipsychotics. There have been isolated reports of RS in patients treated with the atypical agents risperidone, aripiprazole, olanzapine, and clozapine. We present the case history of a 44-year old female patient treated for paranoid schizophrenia for 22 years and RS during her last 10-month clozapine treatment. Background information from the literature is also discussed.

Keywords


Schizophrenia, Clozapine, Rabbit syndrome

Full Text





Submitted: 2009-06-28 18:48:55
Published: 2009-10-30 15:13:59
Search for citations in Google Scholar
Related articles: Google Scholar

Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM


 
Mental Illness [eISSN 2036-7465] is an Open Access, peer-reviewed journal published by PAGEPress, Pavia, Italy. All credits and honors to PKP for their OJS.

 

 
 
© PAGEPress 2008-2014     -     PAGEPress is a registered trademark property of PAGEPress srl, Italy.     -     VAT: IT02125780185